Alert archive / New Mexico / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 219, NWS Midland/Odessa, TX

June 13, 2015Lea County, New Mexico

NWS Midland/Odessa, TX issued this severe thunderstorm warning at Jun 13, 2015, 5:11 PM MDT for Lea County, New Mexico. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 13, 2015, 5:11 PM MDT (23:11 UTC)
Expired
Jun 13, 2015, 6:15 PM MDT
In force
64 min
Issued by
NWS Midland/Odessa, TX
Area
Storm-based polygon
Hail
1.5 in
Wind
60.0 mph

County Lea County, NM

The radar

The Lubbock radar (KLBB), 164 km from the middle of the area, began a volume at 23:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 13, 1:03 PM MDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Midland Regional, TX (KMAF), launched 12:00Z, 11.2 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 12:00Z on 2015-06-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 564 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 12:00Z on 2015-06-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 176 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
564 J/kg
Mixed-layer CIN
-264 J/kg
Mixed-layer LCL
1023 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
176 m²/s²
0-3 km storm-relative helicity
117 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

856 
WUUS54 KMAF 132311
SVRMAF
NMC025-140015-
/O.NEW.KMAF.SV.W.0219.150613T2311Z-150614T0015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
511 PM MDT SAT JUN 13 2015

THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN LEA COUNTY IN SOUTHEAST NEW MEXICO...

* UNTIL 615 PM MDT

* AT 509 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 14 MILES WEST OF
  MCDONALD...AND MOVING SOUTHEAST AT 15 MPH. THIS STORM HAS A HISTORY
  OF PRODUCING LARGE HAIL.

  HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS.

  SOURCE...RADAR INDICATED.

  IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
           DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
           WIND DAMAGE TO ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  TATUM...MCDONALD...TATUM AIRPORT AND LOVINGTON AIRPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3330 10327 3308 10320 3288 10347 3295 10370
      3310 10371 3337 10364
TIME...MOT...LOC 2311Z 316DEG 12KT 3316 10355

HAIL...1.50IN
WIND...60MPH

$$
2 follow-up statements
937 
WWUS54 KMAF 132339
SVSMAF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
639 PM CDT SAT JUN 13 2015

NMC025-140015-
/O.CON.KMAF.SV.W.0219.000000T0000Z-150614T0015Z/
LEA NM-
539 PM MDT SAT JUN 13 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN LEA
COUNTY UNTIL 615 PM MDT...

AT 537 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES WEST OF
MCDONALD...AND MOVING SOUTHEAST AT 20 MPH.

HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
         DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT WIND
         DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
MCDONALD AND LOVINGTON AIRPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3330 10327 3308 10320 3288 10347 3295 10370
      3310 10371 3337 10364
TIME...MOT...LOC 2339Z 311DEG 16KT 3309 10345

HAIL...1.50IN
WIND...60MPH

$$
944 
WWUS54 KMAF 132350
SVSMAF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
650 PM CDT SAT JUN 13 2015

NMC025-140015-
/O.CON.KMAF.SV.W.0219.000000T0000Z-150614T0015Z/
LEA NM-
550 PM MDT SAT JUN 13 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN LEA
COUNTY UNTIL 615 PM MDT...

AT 545 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR MCDONALD...AND
MOVING SOUTHEAST AT 25 MPH.

HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
         DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT WIND
         DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
LOVINGTON AIRPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3330 10327 3308 10320 3288 10347 3295 10370
      3310 10371 3337 10364
TIME...MOT...LOC 2350Z 304DEG 22KT 3309 10333

HAIL...1.50IN
WIND...60MPH

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 1:52 PM MDT, 3 hours 19 minutes earlier.

Area forecast discussion, Jun 13, 1:52 PM MDT, 3 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
252 PM CDT Sat Jun 13 2015

.DISCUSSION...

It will be another active day across the area with the potential for
severe weather across SE New Mexico and West Texas this afternoon
and evening. A shortwave trough slowly progressing east across the
southwest CONUS will provide support for thunderstorm activity.
Morning clouds have not hindered destabilization much at all and
continue to break up across West Texas. Cumulus have started popping
up in the Davis Mountains along with some isolated storms. Good
moisture will be present east of the dryline with locations seeing
low to mid 60s dewpoints. Instability will also be good with a band
of ML CAPE values over 2000 j/kg along the NM/TX border southward
towards the Lower Trans Pecos. The environment should support
clusters of storms and some supercells with effective shear of 30-40
kts.  Expect storms to increase in coverage across the Davis
Mountains along with development moving across SE New Mexico and the
Upper Trans Pecos as the cap continues to weaken. Storms will
progress eastward across the Permian Basin and Lower Trans Pecos
through the evening. Storms will be capable of producing large hail,
damaging winds and heavy rainfall.  The hail and wind threat should
decrease with the loss of daytime heating, but the threat for
localized flash flooding will continue due to the presence of high
moisture as PWAT values are between 1 and 2 inches.

Expect the wet pattern to continue over the next few days with the
weak upper level trough continuing its slow progression east. Main
forcing for activity will be the lee surface low and convergent
upslope flow across the Trans Pecos.  The high moisture will
continue and the potential for localized flash flooding caused by
heavy rainfall will be possible tomorrow and Monday.

A weak ridge tries to build from the west by mid week, which could
cut precip chances down a little.  Best chances for rain in the
extended will be in the mountains.  Some models suggest temps could
rise back above normal, but have opted to stay near normal for
now.

Arnold

&&

.PRELIMINARY POINT TEMPS/POPS...
ANDREWS TX                 68  92  69  87  /  60  30  40  40
BIG SPRING TX              70  91  71  86  /  60  30  30  40
CARLSBAD NM                67  98  67  93  /  20  20  20  40
DRYDEN TX                  73  91  71  91  /  40  20  40  40
FORT STOCKTON TX           70  91  70  94  /  60  30  30  50
GUADALUPE PASS TX          63  86  65  84  /  10  10  10  40
HOBBS NM                   66  93  67  87  /  60  30  40  40
MARFA TX                   62  88  62  90  /  30  50  20  50
MIDLAND INTL AIRPORT TX    71  91  70  89  /  60  30  30  40
ODESSA TX                  70  91  70  89  /  60  30  30  40
WINK TX                    71  97  71  93  /  50  40  30  40

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...NONE.

&&

29/06

Follow us on Facebook and Twitter at:
http://facebook.com/NWSMidland
http://twitter.com/NWSMidland

Check us out on the internet at:
http://weather.gov/midland
Hazardous weather outlook, Jun 13, 2:23 AM MDT, 14 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
323 AM CDT SAT JUN 13 2015

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-132130-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS-
LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-
DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU-
BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS-
323 AM CDT SAT JUN 13 2015 /223 AM MDT SAT JUN 13 2015/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS THIS AFTERNOON AND TONIGHT ACROSS
WEST TEXAS AND SOUTHEAST NEW MEXICO. STRONG TO SEVERE THUNDERSTORMS
ARE EXPECTED THIS AFTERNOON AND THIS EVENING ACROSS THE PERMIAN
BASIN OF WEST TEXAS SOUTH TO THE DAVIS MOUNTAINS AND LOWER TRANS
PECOS REGION. THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING
LARGE HAIL AND DAMAGING WINDS. IN ADDITION SOME OF THE STORMS WILL
BE CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL...WHICH COULD
RESULT IN LOCALIZED FLOOD OR FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SCATTERED THUNDERSTORMS ARE EXPECTED SUNDAY AND MONDAY ACROSS THE
REGION. A FEW STORMS COULD BECOME STRONG BUT THE GREATER THREAT
WILL BE LOCALLY HEAVY RAINFALL...WHICH COULD RESULT IN LOCALIZED
FLOODING OR FLASH FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED BY LATE THIS AFTERNOON.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

In the hours before

Local storm report, Jun 13, 4:21 PM MDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
521 PM CDT SAT JUN 13 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0515 PM     TSTM WND GST     ARTESIA                 32.85N 104.43W
06/13/2015  M61 MPH          EDDY               NM   ASOS

&&

AMBER.HLUCHAN
Local storm report, Jun 13, 4:42 PM MDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
542 PM CDT SAT JUN 13 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0537 PM     HAIL             14 SE CAPROCK           33.25N 103.54W
06/13/2015  E1.75 INCH       LEA                NM   STORM CHASER

            REPORTED ON SH 457

&&

AMBER.HLUCHAN
Local storm report, Jun 13, 4:48 PM MDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
548 PM CDT SAT JUN 13 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0547 PM     HAIL             ALPINE                  30.36N 103.67W
06/13/2015  E1.25 INCH       BREWSTER           TX   TRAINED SPOTTER

            WALL CLOUD EARLIER, NO FUNNELS.

&&

CMR
Special weather statement, Jun 13, 4:55 PM MDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
555 PM CDT SAT JUN 13 2015

NMZ028-034-132330-
SOUTHERN LEA COUNTY-EDDY COUNTY PLAINS-
455 PM MDT SAT JUN 13 2015

...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING
SOUTH CENTRAL LEA AND SOUTHEASTERN EDDY COUNTIES UNTIL 530 PM MDT...

A STRONG THUNDERSTORM WAS LOCATED OVER EXTREME SOUTHWESTERN LEA
COUNTY AT 455 PM MDT...MOVING NORTHEAST AT 30 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GUSTY WINDS... HAIL... HEAVY RAIN... AND DEADLY LIGHTNING ARE
POSSIBLE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT
SATURDAY EVENING FOR SOUTHEAST NEW MEXICO AND SOUTHWESTERN TEXAS.

&&

LAT...LON 3237 10364 3219 10329 3200 10354 3200 10382
TIME...MOT...LOC 2255Z 224DEG 25KT 3204 10367
Special weather statement, Jun 13, 4:58 PM MDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
558 PM CDT SAT JUN 13 2015

NMZ028-132345-
EDDY COUNTY PLAINS-
458 PM MDT SAT JUN 13 2015

...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING
NORTHERN EDDY COUNTY UNTIL 545 PM MDT...

A STRONG THUNDERSTORM WAS LOCATED 3 MILES NORTHEAST OF CARLSBAD NORTH
AT 458 PM MDT...MOVING NORTHEAST AT 30 MPH. DIME SIZE HAIL WAS REPORTED
WITH THIS STORM 2 MILES NORTHEAST OF CARLSBAD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GUSTY WINDS... HAIL... HEAVY RAIN... AND DEADLY LIGHTNING ARE
POSSIBLE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT
SATURDAY EVENING FOR SOUTHEAST NEW MEXICO AND SOUTHWESTERN TEXAS.

&&

LAT...LON 3295 10386 3256 10382 3229 10416 3238 10459
TIME...MOT...LOC 2258Z 224DEG 25KT 3247 10417
Special weather statement, Jun 13, 5:03 PM MDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
603 PM CDT SAT JUN 13 2015

NMZ029-033-132345-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-
503 PM MDT SAT JUN 13 2015

...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING
NORTHERN LEA COUNTY UNTIL 545 PM MDT...

A STRONG THUNDERSTORM WAS LOCATED 14 MILES WEST OF MCDONALD AT 503 PM
MDT...MOVING EAST AT 15 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO HAIL AND STRONG WINDS... DEADLY CLOUD TO GROUND
LIGHTNING CAN BE EXPECTED. REMEMBER...IF YOU CAN HEAR THUNDER... YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER NOW.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT
SATURDAY EVENING FOR SOUTHEAST NEW MEXICO AND SOUTHWESTERN TEXAS.

&&

LAT...LON 3326 10319 3293 10327 3313 10367 3350 10372
TIME...MOT...LOC 2303Z 282DEG 12KT 3320 10354

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 13, 3:03 PM MDTSevere Thunderstorm WarningMAFEddy42 min
Jun 13, 3:22 PM MDTSpecial Weather StatementMAFEddy38 min
Jun 13, 3:45 PM MDTSevere Thunderstorm WarningMAFEddy45 min
Jun 13, 4:03 PM MDTSpecial Weather StatementMAFEddy27 min
Jun 13, 4:13 PM MDTSevere Thunderstorm WarningMAFLea47 min
Jun 13, 4:53 PM MDTAreal Flood AdvisoryMAFEddy3 hr
Jun 13, 4:58 PM MDTSpecial Weather StatementMAFEddy47 min
Jun 13, 5:03 PM MDTSpecial Weather StatementMAFLea42 min
Jun 13, 5:18 PM MDTAreal Flood AdvisoryMAFLea3 hr
Jun 13, 5:41 PM MDTSevere Thunderstorm WarningMAFEddy, Lea49 min
Jun 13, 5:55 PM MDTSevere Thunderstorm WarningMAFLea35 min

Nearby

Severe Thunderstorm Warnings in New Mexico, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.